MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR092030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a freeform mini 2mm x 3cmcoil (mcr092030, 31077163) did not detach while trying to coil the left middle meningeal artery (mma) trunk.Three attempts were unsuccessful while using a mechanical detachment handle (mdh1, 102109430).The physician then removed the coil and proceeded to finish coiling with new freeform mini coils.The surgery was not delayed due to the reported event.The procedure was successfully completed.There was no patient injury reported.Additional event information was received indicating that an echelon 10 microcatheter (mc).Four coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.The technician reported that she was placing the coil in the hoop after failed implantation and she bent the shaft.There was no vessel excessively tortuous or with acute bends.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during a coil embolization, a freeform mini 2mm x 3cmcoil (mcr092030, 31077163) did not detach while trying to coil the left middle meningeal artery (mma) trunk.Three attempts were unsuccessful while using a mechanical detachment handle (mdh1, 102109430).The physician then removed the coil and proceeded to finish coiling with new freeform mini coils.The surgery was not delayed due to the reported event.The procedure was successfully completed.There was no patient injury reported.Additional event information was received indicating that an echelon 10 microcatheter (mc).Four coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.The technician reported that she was placing the coil in the hoop after failed implantation and she bent the shaft.There was no vessel excessively tortuous or with acute bends.A non-sterile freeform mini 2mm x 3cmcoil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the delivery unit was separated in two pieces.The embolic coil was still attached to the distal end of the delivery unit.The manual break was not attempted, and the proximal end of the delivery unit was returned without the inner tube.Microscopic inspection was performed on the embolic coil and no appearance of damages was noted.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the failure to detach the embolic coil could not be evaluated due to the separated condition of the delivery unit.This condition was not originally reported, and the exact time of occurrence cannot be evaluated; therefore, it is not considered related to the issue reported.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21375674
Report Number3008114965-2025-00132
Device Sequence Number18250647
Product Code KRD
UDI-Device Identifier10886704082996
UDI-Public(01)10886704082996(17)260430(10)31077163
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberMCR092030
Device Lot Number31077163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER; MECHANICAL DETACHMENT HANDLE
Patient SexMale
Patient Weight78 KG
Patient RaceBlack Or African American